Hail, Nodaway
- When
- June 26, 6:40 PM CST
- Where
- Nodaway County, 2.14 mi SSW of Wilcox
- Measured
- 1.25 in hail
- Reported by
- Storm Chaser
- Coordinates
- 40.370, -94.980
A warm front, combined with an upper level disturbance, caused a squall line to move east across the area, during the evening hours of June 26, 2011. Damaging winds and large hail were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A warm front, combined with an upper level disturbance, caused a squall line to move east across the area, during the evening hours of June 26, 2011. Damaging winds and large hail were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 26, 3:15 PM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 415 PM CDT SUN JUN 26 2011 .DISCUSSION... MAIN CONCERN FOR SHORT TERM IS POTENTIAL SEVERE CONVECTION AND FLASH FLOODING THIS EVENING AND OVERNIGHT... SURFACE WARM FRONT IN THE VICINITY OF COLUMBIA TO TOPEKA MOVING SLOWLY NORTHWARD THIS AFTERNOON...MEANWHILE ELEVATED CONVECTION SOUTH OF DES MOINES TO ABOUT COLUMBUS NEBRASKA STAYING NORTH OF THE COUNTY WARNING AREA AND THE STRONG CAP...TEMPERATURES AT 700 MB IN THE NEIGHBORHOOD OF 15 DEG C. MEANWHILE MCS OVER NORTHERN NEBRASKA IS SURFACE BASED AND SHOWS SIGNS OF BECOMING A SIGNIFICANT DERECHO AS SHEAR VALUES CURRENT AND FORECAST TO BE AROUND 30 TO 40 KTS AND MUCAPE VALUES AROUND 4000 J/KG. AREA SPECIAL SOUNDINGS THIS AFTERNOON SHOWING THE STRONG CAP WHICH WILL BE DIFFICULT TO OVERCOME FOR AT LEAST THE FIRST AREA OF STORMS. HOWEVER...AS NOCTURNAL JET INCREASES OVERNIGHT AND THE NEBRASKA MCS SLIDES SOUTHEASTWARD EXPECT COLD POOL TO HAVE AT LEAST A DECENT CHANCE OF OVERCOMING THE CINH AND USHER IN THE MCS INTO NORTHERN MISSOURI. WITH 30+ KTS OF BULK SHEAR AND 4000 J/KG THE POTENTIAL DERECHO PATH WOULD BE APPROXIMATELY OMAHA TO BETHANY. ALTHOUGH DERECHO PROPAGATION IS BY DEFINTION VERY FAST...THE RAIN RATES WILL ALSO BE VERY HIGH AND GIVEN THE ALREADY SATURATED CONDITIONS AND MAJOR FLOODING IN THE NORTHWEST CORNER...ISSUED A FLASH FLOOD WATCH FOR TONIGHT FOR NORTHERN ZONES. TOMORROW THE SURFACE LOW MOVING TO THE EAST NORTHEAST WILL DRAG A COLD FRONT THROUGH THE REGION AND WE COULD GET ANOTHER ROUND OF STORMS IN THE AFTERNOON AND EVENING...IT WILL DEPEND ON WHAT HAPPENS TONIGHT TO DETERMINE HOW MUCH INSTABILITY WE HAVE AND SO WILL KEEP THE CHANCES FAIRLY LOW FOR NOW AND MORE IN THE EASTERN THIRD OF THE CWA. ADOLPHSON MEDIUM RANGE (TUESDAY-SUNDAY)... ONCE THE STORM SYSTEM MOVES EAST OF THE FORECAST AREA MONDAY EVENING...DRIER AND UNSEASONABLY HOT CONDITIONS ARE EXPECTED THROUGH MUCH OF THE EXTENDED PERIOD. BY TUESDAY MORNING...SURFACE HIGH PRESSURE WILL BE OVER THE NORTHERN AND CENTRAL PLAINS AS A LARGE UPPER LEVEL RIDGE BUILDS IN ACROSS THE ENTIRE CENTRAL CONUS. THE SURFACE HIGH WILL TRACK EASTWARD THROUGH THE DAY REACHING THE LOWER GREAT LAKES REGION BY TUESDAY EVENING...CAUSING THE WINDS TO VEER FROM THE NORTH TO THE EAST. WITH THIS N/NELY FLOW IN PLACE OVER THE REGION THROUGH THE DAY...COOLER CONDITIONS ARE EXPECTED ON TUESDAY WITH HIGH TEMPERATURES BELOW THE SEASONAL NORMALS. MODELS SHOW THE POTENTIAL FOR A SHORTWAVE TO DEVELOP ALONG THE UPPER LEVEL RIDGE ON WEDNESDAY...WITH POSSIBLY A FEW SHOWERS AND THUNDERSTORMS ACROSS THE EXTREME WESTERN PART OF THE FORECAST AREA. HAVE SOME CHANCE POPS IN THE FORECAST DURING THE DAY...BUT CONFIDENCE IS LOW DUE TO THE STRENGTH OF THE UPPER LEVEL RIDGE. OTHERWISE...HAVE KEPT THE REMAINDER OF THE WEEK DRY. WITH THE SURFACE HIGH HAVING MOVED EAST TOWARD THE MID ATLANTIC AND AN AREA OF LOW PRESSURE MOVING INTO THE ROCKY MOUNTAIN REGION BY MID WEEK...A SOUTHERLY FLOW WILL PREVAIL OVER THE REGION. THIS SOUTHERLY FLOW...COMBINED WITH THE STRONG UPPER LEVEL HIGH IN PLACE...WILL LEAD TO UNSEASONABLY HOT CONDITIONS FOR THE LATTER HALF OF THE WEEK. HIGH COULD WARM INTO THE MIDDLE TO UPPER 90S...WITH HEAT INDICES REACHING INTO THE 100F-108F RANGE. ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS IS POSSIBLE BY THE WEEKEND AS A LOW PRESSURE SYSTEM MOVES INTO THE CENTRAL PLAINS. CONDITIONS WILL BE SLIGHTLY COOLER OVER THE WEEKEND BUT STILL SLIGHTLY ABOVE THE SEASONAL NORMALS. ACH && .AVIATION... FOR THE 18Z TAFS...THUNDERSTORMS WILL DEVELOP OVER NORTHERN PLAINS LATER THIS AFTERNOON...BUT MAIN AREA OF COVERAGE SHOULD BE NORTH AND EAST OF KMCI. LATE TONIGHT...NOCTURNAL JET WILL HELP FOCUS LIFT IN THE VICINITY AND NORTH OF THE WARM FROM IN CENTRAL KANSAS AND SOUTHWEST MISSOURI...SO PUT A TEMPO GROUP IN KSTJ FOR STORMS THAT WILL MOVE SOUTHEAST OUT OF NEBRASKA LATE TONIGHT...THE ISSUE FOR THE AFTERNOON OR EVENING CONVECTION IS THE INCREASING TEMPERATURES AT 700 MB WHICH WILL EFFECTIVELY SHUTDOWN CONVECTION UNTIL LATER TONIGHT OFF THE HIGHER TERRAIN OF THE DAKOTAS. THE WARM FRONT THAT IS STILL SOUTH OF THE MISSOUR RIVER WILL TREK NORTH AND COLD POOL INTERACTION FROM CONVECTION OUT OF NEBRASKA AND IOWA THIS EVENING COULD ENHANCE CONVECTIVE CHANCES AFTER 06Z IN NORTHERN MISSOURI. STRATUS DECK AND LIGHT FOG IN THE MORNING LIKE TODAY IS POSSIBLE TOMORROW MORNING SO WILL SHOW THAT PRIOR TO SUNRISE AND BURN IT OFF LATE MORNING. ADOLPHSON && .EAX WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR MOZ001>008-011>017-024-025. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 637 PM CDT SUN JUN 26 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 637 PM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT AS AN AREA OF STORMS MOVES SOUTHEAST OUT OF EASTERN NEBRASKA. WARM AIR ALOFT MAY PREVENT THIS ACTIVITY FROM MAKING IT MUCH FURTHER SOUTH THAN THE IOWA BORDER. HOWEVER...IF STORMS ARE ABLE TO PENETRATE THIS WARM AIR...SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND POTENTIALLY LARGE HAIL WILL BE POSSIBLE. THE HIGHEST THREAT FOR SEVERE THUNDERSTORMS APPEARS TO BE NORTH OF A LINE FROM ST JOSEPH TO MOBERLY...WITH BETTER CHANCES NEAR THE IOWA BORDER. HEAVY RAIN IS ALSO POSSIBLE...ESPECIALLY ACROSS NORTHWEST MISSOURI WHERE RIVER FLOODING IS ALREADY OCCURRING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ACROSS ON MONDAY AS A COLD FRONT MOVES INTO THE AREA. A FEW OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE...ESPECIALLY SOUTHEAST OF A LINE FROM PAOLA TO MACON. TEMPERATURES ARE FORECAST TO RISE INTO THE LOWER AND MIDDLE 90S BY LATE THIS WEEK...WHICH COULD PUSH AFTERNOON HEAT INDEX VALUES NEAR OR ABOVE 105 DEGREES FROM THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON THROUGH TONIGHT...MAINLY NORTH OF AN OLATHE TO CLINTON LINE. HAWBLITZEL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
641 PM CDT SUN JUN 26 2011
MOZ001-002-270015-
ATCHISON MO-NODAWAY MO-
641 PM CDT SUN JUN 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ATCHISON AND NORTHWESTERN
NODAWAY COUNTIES UNTIL 715 PM CDT...
AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF BURLINGTON JUNCTION...OR 9 MILES
EAST OF TARKIO...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BURLINGTON JUNCTION...ELMO AND CLEARMONT.
LAT...LON 4058 9485 4052 9480 4031 9520 4045 9535
4058 9515
TIME...MOT...LOC 2341Z 231DEG 21KT 4044 9518
HAWBLITZELThe Omaha radar (KOAX), 157 km away, was scanning. The volume nearest the first event began at 00:40 UTC.
50 thunderstorm wind, 10 hail, 1 tornado, 1 flood. Local standard time, as filed.
At 1850CST the media reported a brief EF0 tornado touchdown, 5 miles west of Maryville. The tornado moved just a little to the east over open fields, and then lifted at 1851CST, nearly 5 miles east of Maryville.
A tree was blown down. Thunderstorm wind gusts were estimated up to 60 mph.
Two to three inch tree limbs reported down, with power outages in town. Thunderstorm wind gusts were estimated up to 60 mph.
One large tree fell down on a power line. Power out in the town. Several large tree limbs were also knocked down. Thunderstorm wind gusts were estimated up to 60 mph.
Thunderstorm wind gusts were estimated up to 60 mph.
Tree was blown down on a car, with thunderstorm wind gusts estimated up to 60 mph.
Six to ten inch tree limbs were reported down, at the intersection of Highway 129 and Highway CC.
A 30 foot long horse trailer was blown over on its side. Numerous tree limbs were reported down. Thunderstorm wind gusts were estimated up to 60 mph.
Numerous tree branches reported down, with thunderstorm wind gusts estimated up to 60 mph.
Trees and power lines were reported down. Thunderstorm wind gusts were estimated up to 60 mph.
Thunderstorm wind gusts were estimated up to 65 mph.
Trees and power lines were reported down. Thunderstorm wind gusts were estimated up to 60 mph.
Trees and power lines were reported down. Thunderstorm wind gusts were estimated up to 60 mph.
Power lines were reported down. Thunderstorm wind gusts were estimated up to 60 mph.
Large tree limbs were reported down. Thunderstorm wind gusts were estimated up to 60 mph.
Power lines were blown down. Thunderstorm wind gusts were estimated up to 60 mph.
Thunderstorm wind gusts were estimated up to 60 mph.
Large tree limb was reported down. Thunderstorm wind gusts were estimated up to 60 mph.
Car was reported to have been blown off a road in old Pattonsburg. Thunderstorm wind gusts were estimated up to 70 mph.
Thunderstorm wind gusts were estimated up to 60 mph.
Tree was reported down and blocking Highway 65. Thunderstorm wind gusts were estimated up to 60 mph.
Highway 13 was reported to be blocked by a downed tree. Thunderstorm wind gusts were estimated up to 60 mph.
Trees and power lines were reported down on Tindall Avenue. Thunderstorm wind gusts were estimated up to 60 mph.
Thunderstorm wind gusts were estimated up to 80 mph. Power lines were snapped and an outbuilding was destroyed.
Numerous trees reported down in Gallatin, with power out. Thunderstorm wind gusts were estimated up to 60 mph.
A large tree fell and caused a gas leak. Thunderstorm wind gusts were estimated up to 60 mph.
A large tree was reported blown down. Thunderstorm wind gusts were estimated up to 60 mph.
Thunderstorm wind gusts were estimated up to 70 mph.
Thunderstorm wind gusts were estimated up to 60 mph.
Thunderstorm wind gust was measured at 71 mph.
Numerous power lines were reported down. Thunderstorm wind gusts were estimated up to 60 mph.
Thunderstorm wind gusts were estimated up to 70 mph.
At the Cameron Memorial Airport, a tied down airplane flipped over. Numerous untied airplanes were moved around with no damage. Peak wind gust was measured at 66 mph at the airport.
Thunderstorm wind gusts were estimated up to 60 mph.
Thunderstorm wind gust was measured at 71 mph.
Thunderstorm wind gusts were estimated up to 70 mph.
Numerous trees were reported down with one building damaged. Thunderstorm wind gusts were estimated up to 70 mph.
Six to eight inches of water was reported on Highway A.
Power poles were reported blown down. Thunderstorm wind gusts were estimated up to 70 mph.
Multiple reports of power lines down in the city. Thunderstorm wind gusts were estimated up to 70 mph.
Thunderstorm wind gusts were estimated up to 70 mph.
Carport was reported damaged and multiple trees were blown down. Thunderstorm wind gusts were estimated up to 60 mph.
Thunderstorm wind gusts were estimated up to 60 mph.
Thunderstorm wind gusts were estimated up to 70 mph.
High voltage power lines were reported down. Thunderstorms wind gusts were estimated up to 60 mph.
Thunderstorm wind gusts were estimated up to 70 mph. Electricity is out and branches and power lines have been blown down.
Small building was blown 15 feet up into a tree. Five recreational vehicles were also overturned. Thunderstorm wind gusts were estimated up to 70 mph.
Part of a roof was reported blown off. Shingles and siding damage was also reported. Thunderstorm wind gusts were estimated up to 70 mph.
Thunderstorm wind gusts were estimated up to 70 mph. Many tree branches are reported down. A swing set was also blown over.
Multiple large tree limbs reported down, near Northeast Antioch Road and North Indiana Road. Thunderstorm wind gusts were estimated up to 60 mph.
A tree was reported to have fell on a home. Numerous large tree limbs were down. Thunderstorm wind gusts were estimated up to 60 mph.
A large tree was reported to have fell on a home at 35th and Woodland. Thunderstorm wind gusts were estimated up to 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyThe tornado archive for Missouri, 2011Warnings in Missouri, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324292, 324294, 324293, 324301, 324295, 324299, 324296, 324297, 324298, 324302, 324300, 324317, 324307, 324316, 324303, 324310, 324311, 324312, 324304, 324313, 324306, 324987, 324315, 324441, 324309, 324411, 324444, 324314, 324459, 324381, 324380, 324436, 324379, 324385, 324403, 324383, 324388, 324451, 324442, 324400, and more.